International Journal of Mathematics and Mathematical Sciences
Volume 11 (1988), Issue 2, Pages 315-318

A variational principle for complex boundary value problems

Adnan Atef Hajj

Department of Mathematics, U.A.E.University, Al-Ain United Arab Emirates, United Arab Emirates

Received 18 November 1986

Copyright © 1988 Adnan Atef Hajj. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper provides a variational formalism for boundary value problems which arise in certain feilds of research such as that of electricity, where the associated boundary conditions contain complex periodic conditions. A functional is provided which embodies the boundary conditions of the problem and hence the expansion (trial) functions need not satisfy any of them.